MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71337648
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during thr surgery, the cup did not match in the liner.The procedure was completed without delay and backup from smith&nephew was available to finished the procedure.Patient injuries were not reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that during thr surgery, the cup did not match in the liner.The procedure was completed without delay with another liner from smith and nephew.The affected complaint device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned part shows no obvious damage on the part.A dimensional was evaluated for critical design features.All measured features were within tolerance.At this time, the failure mode in the complaint could not be confirmed as relating to the part's manufactured features.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Some potential causes of the reported event could include but are not limited to size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
It was reported that during thr surgery, the cup did not match in the liner.The procedure was completed without delay with another liner from smith and nephew.The affected complaint device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned part shows no obvious damage on the part.A dimensional was evaluated for critical design features.All measured features were within tolerance.At this time, the failure mode in the complaint could not be confirmed as relating to the part's manufactured features.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A clinical evaluation noted that the root cause of the reported event could not be definitively concluded, although a user/procedural technique could not be ruled out as a potential contributing factor.Per the surgical technique, tabs must align with the indentions in the cup and requires firm impaction.Of note, the locking mechanism does not support more than one repositioning of the liner.The patient impact beyond the reported 0-30 minute surgical extension could not be determined, as it was reported that the procedure was successfully completed using a same size/backup device and the patient status was ¿ok¿.No further medical assessment could be rendered at this time.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 48MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10422770
Report Number1020279-2020-04014
Device Sequence Number2990950
Product Code JDI
UDI-Device Identifier03596010598479
UDI-Public03596010598479
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71337648
Device Catalogue Number71337648
Device Lot Number19GM04473
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/25/2020
Supplement Date Received by Manufacturer01/11/2021
04/22/2021
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date01/13/2021
05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1